Alert archive / Indiana / River Flood Warnings in 2018
River Flood Warning 120, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 30, 2018, 7:18 AM EDT for 4 counties in Indiana. It took effect at Apr 2, 2018, 2:00 AM EDT. It was in force for 10 days.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2018, 7:18 AM EDT (11:18 UTC)
- In effect from
- Apr 2, 2018, 2:00 AM EDT
- Expired
- Apr 11, 2018, 10:13 PM EDT
- In force
- 10 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Daviess County, IN, Dubois County, IN, Martin County, IN, Pike County, IN
The radar
The Evansville,IN radar (KVWX), 71 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork White River at Shoals (SHLI3). The gauge peaked at 26.27 ft at Apr 9, 2018, 2:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03373500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 30, 6:43 AM EDT, 35 minutes earlier.
Area forecast discussion, Mar 30, 6:43 AM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 643 AM EDT Fri Mar 30 2018 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 322 AM EDT Fri Mar 30 2018 A progressive upper flow will occur through the middle of next week ...this will result in a series of weather systems which will affect our weather through this weekend and on into next week. Low pressure was over New England as an upper trough was moving across the upper midwest and western great lakes. High pressure over the plains will bring a period of dry weather by tonight. Then a cold front will bring showers our way by Saturday afternoon. This will be followed by another pressure system which will affect us early next week. In the long term...low pressure will affect us late Monday into Tuesday and another system will affect us again next Thursday. && .NEAR TERM /Today and Tonight/... Issued at 322 AM EDT Fri Mar 30 2018 Radar indicated light showers were still occurring over the southeast half of our forecast area at 07Z. Although they were diminishing slowly overnight. Latest models indicate a few light showers may linger over southeast Indiana this morning as an upper trough moves east across our region. Will add low chance POPs to our southeast sections mainly this morning. Weather depiction indicates low clouds have cleared out over northwest Indiana and northern and central Illinois...but lots of mid/high clouds remain. Model soundings indicate a lessening of low level moisture today. However with lots of mid/high clouds slowed down clearing a little today. This may hold down temperatures slightly as cold advection occurs. Went with highs from middle and upper 40s north to the lower 50s southwest. Tonight will become mostly clear as high pressure ridge moves east across our area. Went with a MOS blend on lows tonight with lows in the lower to middle 30s and some upper 30s over southwest sections. && .SHORT TERM /Tomorrow through Sunday night/... Issued at 322 AM EDT Fri Mar 30 2018 Low pressure will move east across the great lakes late Saturday and Saturday evening as a cold front moves east across Indiana. Models indicate showers will become likely by Saturday afternoon and then end Saturday evening as the cold front moves on to the east and another area of high pressure builds into the southern great lakes by Sunday. An upper disturbance will move east across the Ohio and Tennessee valleys late Sunday and model consensus indicates light showers may affect southern parts of our region Sunday afternoon. Went with chance POPS south of I70 mainly Sunday afternoon and dry over rest of our region. Any showers across our south will end Sunday evening as that upper disturbance moves on to the east and high pressure remains over the southern great lakes and northern Indiana. Stayed close to a MOS blend on temperatures with highs in the 50s Saturday and 40 to 45 Sunday. Lows will range from the middle 20s north to lower 30s south Saturday night and middle to upper 20s Sunday night. && .LONG TERM /Monday through Thursday/... Issued at 242 AM EDT Fri Mar 30 2018 Ensembles suggest a progressive long wave trough will be moving through the local area towards the middle of next week. Will go with PoPs from Monday afternoon through Tuesday night to cover this feature. Long range operational models suggest precipitable waters by Monday and Tuesday will become very high relative to the time of year, so heavy rainfall may become an issue early next week. Ensembles suggest another disturbance may move into the area by next Thursday, resulting in some chance PoPs at that time. && .AVIATION /Discussion for the 301200Z TAFS/... Issued at 642 AM EDT Fri Mar 30 2018 Lingering rain in the KIND/KBMG vicinity should be over at those terminals by or shortly after issuance time. Otherwise, back edge of MVFR ceilings continue to drop south through the local area. What is left of these ceilings expected to scatter out by the midday hours today. Surface winds 330-360 degrees at 8-12 kts this morning will gradually back around to 280-300 degrees at 6-8 kts by late this afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM....JAS AVIATION...JAS
Hazardous weather outlook, Mar 30, 4:22 AM EDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 422 AM EDT Fri Mar 30 2018 INZ021-028>031-035>049-051>057-060>065-067>072-311000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 422 AM EDT Fri Mar 30 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: No hazardous weather is expected at this time. Hazards: None. Timing: None. Discussion: Some showers are possible today, especially over parts of southeast Indiana, as a low pressure system pulls off to the east. Dry weather is expected tonight as high pressure builds in. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: Thunderstorm activity is possible from Monday night through Tuesday night of next week. Severe storms are not expected at this time, however heavy rainfall is possible. Discussion: Several systems will impact the Ohio Valley and Great Lakes through the middle of next week, with periodic chances for showers. The strongest system at this time looks to affect the area from Monday night through Tuesday night, with the potential for thunderstorm activity and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:48 PM EDT | River Flood Warning | IND | Bartholomew | 10 hr |
| Mar 29, 9:48 PM EDT | River Flood Warning | IND | Johnson | 33 hr |
| Mar 29, 9:48 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 4 days |
| Mar 29, 9:48 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 4 days |
| Mar 29, 9:48 PM EDT | River Flood Warning | IND | Clay, Greene | 46 hr |
| Mar 29, 9:48 PM EDT | River Flood Warning | IND | Delaware, Randolph | 25 hr |
| Mar 29, 10:04 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 4 days |
| Mar 29, 10:04 PM EDT | River Flood Warning | IND | Putnam | 32 hr |
| Mar 29, 10:04 PM EDT | River Flood Warning | IND | Marion | 25 hr |
| Mar 29, 10:04 PM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 3 days |
| Mar 29, 10:04 PM EDT | River Flood Warning | IND | Decatur | 26 hr |
| Mar 29, 10:04 PM EDT | River Flood Warning | IND | Bartholomew | 38 hr |
| Mar 29, 10:04 PM EDT | River Flood Warning | IND | Owen | 37 hr |
| Mar 29, 10:04 PM EDT | River Flood Warning | IND | Hamilton, Madison | 46 hr |
| Mar 29, 10:04 PM EDT | River Flood Warning | IND | Marion, Morgan | 65 hr |
| Mar 30, 7:14 AM EDT | River Flood Warning | IND | Henry, Rush, Shelby | 13 hr |
| Mar 30, 7:14 AM EDT | River Flood Warning | IND | Shelby | 24 hr |
| Mar 30, 7:14 AM EDT | River Flood Warning | IND | Bartholomew, Jackson | 43 hr |
| Mar 30, 7:14 AM EDT | River Flood Warning | IND | Johnson | 40 hr |
| Mar 30, 7:14 AM EDT | River Flood Warning | IND | Hamilton, Marion | 25 hr |
| Mar 30, 7:14 AM EDT | River Flood Warning | IND | Marion, Morgan | 45 hr |
Nearby
River Flood Warnings in Indiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.